Hail, Griggs
- When
- August 8, 2:50 PM CST
- Where
- Griggs County, 4 mi NNW of Binford
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 47.617, -98.383
4 hail, 2 tornado, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before the first event at Aug 8, 10:06 AM CST, 4 hours 44 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND 1106 AM CDT SUN AUG 8 2004 .DISCUSSION... UPPER LOW/COLD POOL WAS NEAR THE MANITOBA/SASKATCHEWAN/ND BORDER WAS MOVING EAST ON WATER VAPOR. ALSO WATER VAPOR LOOP SHOWS TWO VORTICITY CENTERS ROTATING AROUND UPPER LOW, ONE OVER NORTHEAST ND AND THE OTHER OVER SOUTHWEST ND. 500 HPA UPPER AIR ANALYSIS THIS MORNING HAS 60 METER HEIGHT FALLS AT BIS AND 60 METER HEIGHT RISES AT TFX. BUILDING RIDGE WAS OCCURRING IN THE PACIFIC NORTHWEST WITH SOME DRYING/DARKENING ON WATER VAPOR OVER ALBERTA/MT MOVING SOUTHEAST. UPPER LEVEL JET DIGS INTO THE BASE OF UPPER LOW TODAY. GOOD UPPER LEVEL DIVERGENCE FORECAST OVER EASTERN ZONES THIS AFTERNOON AND EVENING. HIGHER CAPES FORECAST OVER EASTERN ZONES WITH 1500 J/KG EXPECTED IN THE NORTHEAST AND 2500 J/KG IN THE SOUTHEAST ASSUMING WE GET CLOSE TO CONVECTIVE TEMPERATURES WHICH WILL BE THE PROBLEM OF THE DAY. VISIBLE SATELLITE SHOWING CLEAR SLOT OVER SOUTHWEST ZONES AND SHOULD SHIFT INTO WEST CENTRAL MN THIS AFTERNOON/EVENING. ALSO CLOUDS WERE BEGINNING TO BREAK UP OVER NORTHWEST MN. WILL KEEP THREAT OF THUNDER FOR TODAY ESPECIALLY EAST. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...NONE. MN...NONE. && HOPPES
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS 650 AM CDT SUN AUG 8 2004 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-081500- BARNES-BENSON-CASS-CAVALIER-CLAY-EAST BECKER-EAST MARSHALL- EAST OTTER TAIL-EAST POLK-EASTERN WALSH COUNTY-EDDY-GRAND FORKS- GRANT-GRIGGS-HUBBARD-KITTSON-LAKE OF THE WOODS-MAHNOMEN-NELSON- NORMAN-NORTH BELTRAMI-NORTH CLEARWATER-PEMBINA-PENNINGTON-RAMSEY- RANSOM-RED LAKE-RICHLAND-ROSEAU-SARGENT-SOUTH BELTRAMI- SOUTH CLEARWATER-STEELE-TOWNER-TRAILL-WADENA-WEST BECKER- WEST MARSHALL-WEST OTTER TAIL-WEST POLK-WESTERN WALSH COUNTY-WILKIN- 650 AM CDT SUN AUG 8 2004 ...SEVERE THUNDERSTORMS ARE EXPECTED ACROSS NORTHWEST AND WEST CENTRAL MINNESOTA THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT A SLIGHT RISK OF SEVERE THUNDERSTORMS IS FORECAST FOR MINNESOTA EAST OF THE RED RIVER. THE SEVERE WEATHER IS EXPECTED TO BEGIN AROUND MID-DAY AND CONTINUE THROUGH THE AFTERNOON. ISOLATED STORMS WITH LARGE HAIL AND DAMAGING WIND ARE EXPECTED AS A VIGOROUS UPPER LEVEL LOW AND SURFACE COLD FRONT ARE MOVING ACROSS THE REGION. THUNDERSTORMS ARE ALSO EXPECTED ACROSS EASTERN NORTH DAKOTA TODAY...HOWEVER THE COLD FRONT SHOULD REACH MINNESOTA BEFORE SURFACE HEATING CAUSES THEM TO BE SEVERE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY FOR THIS AFTERNOON. GV
The Fargo/Grand Forks radar (KMVX), 80 km away, was scanning. The volume nearest the first event began at 20:48 UTC.
4 hail, 2 tornado. Local standard time, as filed.
The tornado moved east-northeast toward the river southeast of Neche.
A tornado with multiple funnels was reported north of Pembina.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in North Dakota in 2004Every state in 2004This day in weather historyThe tornado archive for North Dakota, 2004Warnings in North Dakota, August 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5420949, 5420950, 5420951, 5420952, 5420953, 5420954.